How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Chris Your Own Question
Dr Chris
Dr Chris, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 49
Experience:  Registered General Practioner
94516894
Type Your Dog Veterinary Question Here...
Dr Chris is online now
A new question is answered every 9 seconds

My dog is on temril-p and just started keppra today . We

Customer Question

My dog is on temril-p and just started keppra today for seizures. We noticed a large bruise like shape on his chest within a few hours after the first dose of keppra. Could this be an interaction?
JA: I'm sorry to hear that. Seizures always look scary. Let's get you talking to the Veterinarian. What is the dog's name and age?
Customer: Queso, 12
JA: Is there anything else the Veterinarian should be aware of about Queso?
Customer: Not that I can think of
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr Chris replied 1 year ago.

Hi there. My name is***** to hear that Queso is having troubles. I will do my best to help with your question. First I have a few questions to help me better understand your situation.

How long has he been on Temril-P?

Has Queso been active or seizured today? Is it possible he sustained a big know to his chest?

Expert:  Dr Chris replied 1 year ago.

It sounds like Queso has either sustained some trauma during a recent seizure episode or is showing some problem with blood clotting (causing a bruise to become larger than it normally would). I have had a look into the known side effects of Keppra and Temaril-P. There does not appear to be any known drug interaction between the two drugs. Also, neither drug is reported to have the adverse drug effect of causing clotting disorders.

This is not to say that an adverse effect cannot occur. But it may be a rare effect that has previously not been observed. It would be a good idea to contact the vet who prescribed the keppra today and report back to them. That way, if it is confirmed to be a drug effect, it can be reported to the drug company and become a known potential effect.

Bleeding disorders can be a serious emergency due to loss of blood. Bleeding can occur within the body and be difficult to initially detect. If you do notice any additional unexplained bruises, bloodshot eyes, pale/white gum colour, blotchy gum colour, or signs of lethargy or breathing difficulty, please take Queso to a local vet sooner rather than later.